MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE TEMP SENSING FOLEY CATHETER; SURESTEP FOLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE TEMP SENSING FOLEY CATHETER; SURESTEP FOLEY TRAY
Model Number A119214M
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that when inflating the foley balloon there were small holes in the shaft about 1 inch below the balloon that caused the sterile water to spray out.No medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿bardex® latex-free temperature-sensing 400-series foley catheter mri safety instructions: warning: this product should never be connected to the temperature monitor or connected to a cable during an mri procedure.Failure to follow this guideline may result in serious injury to the patient.Refer to instructions for use! it is important to closely follow these specific conditions that have been determined to permit the examination to be conducted safely.Any deviation may result in a serious injury to the patient.Non-clinical testing demonstrated that these foley catheters with temperature sensors are mr conditional.A patient with one of these devices can be scanned safely immediately after placement under the following conditions: static magnetic field of 3-tesla or less with regard to magnetic field interactions.Spatial gradient magnetic field of 720-gauss/cm or less with regard to magnetic field interactions.Maximum mr system reported whole-body-averaged specific absorption rate (sar) of 3.5-w/kg at 1.5- or 3-w/kg at 3-tesla for 15 minutes of scanning.Special instructions: the position of the wire of the foley catheter with temperature sensor has an important effect on the amount of heating that may develop during an mri procedure.Accordingly, the foley catheter with temperature sensor must be positioned in a straight configuration down the center of the patient table (i.E., down the center of the mr system without any loop) to prevent possible excessive heating associated with an mri procedure.Importantly, the mri procedure should be performed using an mr system operating at a static magnetic field strength of 1.5-tesla or 3-tesla, only.The safe use of an mr system operating at lower or higher field strength for a patient with a foley catheter with temperature sensor has not been determined.Additional safety instructions include the following: 1.The foley catheter with temperature sensor should not be connected to the temperature monitoring equipment during the mri procedure.2.If the foley catheter with temperature sensor has a removable catheter connector cable, it should be disconnected prior to the mri procedure.3.Remove all electrically conductive material from the bore of the mr system that is not required for the procedure (i.E., unused surface coils, cables, etc.).4.Keep electrically conductive material that must remain in the bore of the mr system from directly contacting the patient by placing thermal and/or electrical insulation (including air) between the conductive material and the patient.5.Position the foley catheter with a temperature sensor in a straight configuration down the center of the patient table to prevent cross points and conductive coils or loops.6.The wire and connector of the foley catheter with temperature sensor should not be in contact with the patient during the mri procedure.Position the device, accordingly.7.Mr imaging should be performed using an mr system with static magnetic strength of 1.5-tesla or 3-tesla, only.8.At 1.5-tesla, the mr system whole body averaged sar should not exceed 3.5- w/kg for 15-min.Of scanning.9.At 3-tesla, the mr system reported whole body averaged sar should not exceed 3-w/kg for 15-min of scanning.¿.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE TEMP SENSING FOLEY CATHETER
Common Device Name
SURESTEP FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8141352
Report Number1018233-2018-05908
Device Sequence Number1106886
Product Code EZL
UDI-Device Identifier00801741073670
UDI-Public(01)00801741073670
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberA119214M
Device Catalogue Number119214M
Device Lot NumberNGCU3729
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1